08-11-2018 11:47 AM
hope me you don’t mind me joining in, especially having read the sad news about someone you obviously all cared for.
I started cap today after EC and Pax chemo, surgery then rads. Apparently the cap is because I’m triple negative and the chemo while it had shrunk the tumour significantly there were still live cells. My onc wants me to to this for 6 months (8 cycles) if I can tolerate it. I had minimal side effects with the other chemo but the daily dosage of this stuff and only a week off in between makes me wonder if I could be in for a rougher time.
Any advice on practical tips for being able to stay ‘normal’, I’ve only recently really felt like I was no longer a patient and this feels a bit daunting. Also am I likely to loose my newly returned hair, the chemo nurses were a bit vague when I asked this and said ‘maybe, maybe not’ which wasn’t the most helpful answer.
07-11-2018 10:42 PM
07-11-2018 03:50 PM
Thank you Carolyn for letting us know about Barton. Please pass on our condolences to Bartons family.
If any of you would like to talk to someone, our free Helpline is here to offer support. 0808 800 6000.
Digital Community Officer
07-11-2018 11:25 AM
07-11-2018 08:55 AM
Hello Carolyn, I am so very sorry to read this, and for your loss of a lovely friend. I never met Barton but as you know I was very fond of her and I missed her greatly when she stepped back from the forum. Sending you, and her family and friends my condolences. RIP Fran xxx
07-11-2018 08:37 AM
Oh Carolyn, so sorry to hear this sad news about Barton. As you said, she will be at peace now. Please send regards to family and let her sister know we are thinking of her.
07-11-2018 08:21 AM
06-11-2018 07:24 PM
Hi Everyone, after seeing my Onc last Friday she went ahead with my 3rd prescription of Cap as the side effects had cleared up after delaying the 3rd cycle.for a week. I thought she may have reduced the dosage from the max of 2150 mg x 2 a day. But she wanted me to carry on with that dose, I'm feeling ok but only in to the 4th day. The Onc said if I feel bad again to ring the Hospital for advice. She said I should have done that before, but I hadn't because I expected to feel yucky.
My TMs had gone up quite a lot but the last 3 blood tests that were taken didn't register if the TMs had reduced so I had another blood test last Friday and will get the results at my next review.
Lynnq, I'm pleased to know there is another Elvis fan on here. Did you go on the Candlelight Vigil ?I've done that twice, it was very moving. Had to stand in line for hours to get to the Gravesite. It was beautiful and the floral tributes lined all the way up the drive to Graceland.
The skin on my fingers have started to crack and bleed, but I can put up with that. I do feel very uncomfortable after eating a meal, I know I should have smaller portions, but the trouble is I haven't lost my appetite ! Its encouraging to read all your experiences whilst on Cap. I'm pleased that most of you seem to be coping well on it.
Until the next time.....love Carolyn
05-11-2018 07:42 PM
05-11-2018 07:15 PM
05-11-2018 06:21 PM
05-11-2018 05:28 PM
05-11-2018 04:34 PM
05-11-2018 03:31 PM
UTIs are Urinary Tract Infections...cystitis etc. I am prone to them and have Interstitial Cystitis which flares up periodically so we were almost expecting them. We were on holiday at the time and I was just four weeks after IV chemo (pacitaxitel) ... it was very hot and I wasn’t coping with the heat too well, nor resting enough. We really should listen to our bodies shouldn’t we.
there are a couple of ladies who attend the support group who have had good results with tomoxifen so hope you do as well.
how long were you on Cape for, and thanks for the reassurance re tumour markers,
05-11-2018 03:00 PM
05-11-2018 02:34 PM - edited 05-11-2018 02:40 PM
Hello everyone.. have just read through all of the posts after a few weeks absence.
I started on cape about six weeks ago and have just started my third cycle. Not many side effects and the ones I have are manageable so far.
just wondering if anyone has had a Tumour marker experience like mine. I have had SBC for almost 6 years and during that time TMs have always been a good indicator for me. Onc tells me not for everyone but in my case he believes so.
Anyway TMs started to rise about a year ago. Stopped Letrozole and started E& E combo which didn’t work, they continued to rise. I then had 16 weeks of Pacitaxitel, my TMs stayed at more or less the same level for the 16 weeks - didn’t decrease much at all. They were 229 at this point. I tried Tamoxifen but only for about three weeks the UTIs were horrible...still getting over them now. Then for 7-8 weeks I had no treatment. When I next saw Onc they had increased to 1209...a rise of almost 1000. I was shattered. Then last week after just 2 cycles of Cape they had decreased to 288. A huge drop. I asked the Onc if the spike could have been a mistake, he said that because I had 8 weeks with no treatment he thought that could have caused the huge rise. After the first cycle my white platelets were a bit low but after another blood test - done there and then - they had risen to just over ‘the line’. so they gave me my second cycle. I have 2000 x 2 daily.
the Onc told me that it wasn’t just the TMs which had improved but several of the readings had improved...I have always been a bit anaemic but that had improved etc. And my energy levels have increased, even did some baking with my grandchildren over half term. - all 5 of them - then took 4 of them to the cinema and KFC the day after...
so based on this we are assuming that cape is working for me. It seems such a huge change in the TM numbers both up and then down - just wondering if anyone else had experienced this. I am pretty cautious and don’t want to get excited too quickly.
Graceland Girl - what did the Onc say, has he and you decided to continue with the Cape. I am also an Elvis fan, been to Graceland once..loved it. We actually stayed at the Heartbreak Hotel.
Carolyn52 - wholeheartedly agree about E & E being devil pills, the mouth ulcers were horrendous, I lost so much weight as I found it difficult to both eat and drink with them.
Thanks for posting everyone
05-11-2018 10:44 AM
01-11-2018 08:30 PM